Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 3, 2014, 1:33 PM MDT for Fremont County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 1:33 PM MDT (19:33 UTC)
- Expired
- Aug 3, 2014, 2:00 PM MDT
- In force
- 27 min
- Issued by
- NWS Pueblo, CO
County Fremont County, CO
The radar
The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.6 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WWUS85 KPUB 031933 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT SUN AUG 3 2014 COZ072-076-077-032000- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 133 PM MDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FREMONT COUNTY UNTIL 200 PM MDT... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOWARD...OR 54 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3854 10582 3856 10561 3838 10559 3837 10586 TIME...MOT...LOC 1933Z 005DEG 6KT 3850 10574 $$ STARK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:15 AM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 3, 11:15 AM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1115 AM MDT SUN AUG 3 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 418 AM MDT SUN AUG 3 2014 MAIN CONCERN FOR THE SHORT TERM IS THE PCPN CHANCES. AN UPR RIDGE WL REMAIN OVR THE STATE TODAY AND TONIGHT...WHILE AN UPR TROF OVR SRN CA THIS MORNING...WORKS ITS WAY NORTHWARD INTO WEST CENTRAL NV BY 12Z MON. MSTR LOOKS A LITTLE BETTER TODAY OVR WRN CO AND SHOULD SEE A BETTER CHANCE FOR SHOWERS AND TSTMS ALONG THE CONTDVD. SHOULD ALSO SEE ISOLD TO SCT SHOWERS AND TSTMS DEVELOP ALONG THE ERN MTNS...WITH SOME ISOLD STORMS IN THE SAN LUIS VALLEY. STORMS SHOULD AGAIN BE SLOW MOVING...WITH LOCALLY HEAVY RAIN BEING A THREAT... ESPECIALLY ON BURN SCARS. THE SERN PLAINS AND MOST OF THE I-25 CORRIDOR ARE EXPECTED TO REMAIN DRY TODAY AND TONIGHT. TEMPS ALOFT WARM A COUPLE TO A FEW DEGREES OVR THE AREA...SO MANY AREAS WL SEE HIGH TEMPS TODAY THAT ARE A LITTLE WARMER THAN YESTERDAY. IN GENERAL...HIGHS TODAY WL BE AROUND TO JUST SLIGHTLY BELOW AVERAGE. LATE TONIGHT A SHORTWAVE TROF IS EXPECTED TO MOVE INTO WRN CO. ASSOCIATED WITH THIS WAVE WL BE QUITE A BIT OF CLOUD COVER AND SOME PCPN. AT THIS TIME IT LOOKS LIKE THE PCPN CHANCES WL BE HIGHEST OVR THE SAN JUAN AND LA GARITA MTNS...WITH MAYBE SOME ISOLD TO SCT CHANCES OVR THE CENTRAL CO MTNS. THE NSSL WRF SHOWS SOME PCPN SPREADING OVR THE SAN LUIS VALLEY WITH SOME ISOLD PCPN OVR THE SANGRE DE CRISTO MTNS AS WELL LATE TONIGHT. HOWEVER...AFTER SOME EVENING CONVECTION IN THE NAM AND GFS...THEY DRY OUT THE SAN LUIS VALLEY AND THE SANGRE DE CRISTOS. SO FOR NOW WL JUST HAVE LATE NIGHT PCPN ALONG THE CONTDVD IN THE FORECAST. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 418 AM MDT SUN AUG 3 2014 ...INCREASING THUNDERSTORM COVERAGE INTO EARLY NEXT WEEK... MONDAY-TUESDAY...WEAK SOUTHERLY FLOW ALOFT ACROSS THE REGION EARLY MONDAY BECOMES MORE WEST TO SOUTHWEST MONDAY AFTERNOON AND THEN INCREASES THROUGH THE DAY TUESDAY AS BROAD UPPER LEVEL RIDGE ACROSS THE STATE IS SHUNTED SOUTH AND EAST BY SHORT WAVE ENERGY TRANSLATING ACROSS THE GREAT BASIN AND INTO THE ROCKIES. LATEST MODELS INDICATE INCREASING PWATS ACROSS THE AREA ON MONDAY WITH MONSOONAL PLUME ACROSS THE GREAT BASIN MOVING INTO WESTERN COLORADO. THIS...ALONG WITH MINOR EMBEDDED DISTURBANCES WITHIN THE PLUME AND INCREASING UVV AHEAD OF GREAT BASIN WAVE...WILL LEAD TO INCREASING THUNDERSTORM DEVELOPMENT ACROSS THE HIGHER TERRAIN LATE MONDAY MORNING AND AFTERNOON...WITH STORMS PUSHING OUT ACROSS THE IMMEDIATE ADJACENT PLAINS AND FAR SE PLAINS MONDAY AFTERNOON AND EVENING. THERE LOOKS TO BE A SLIGHT DECREASE IN AVAILABLE MOISTURE FROM WEST TO EAST ACROSS THE AREA TUESDAY...AS SOME DRIER AIR ALOFT BECOMES EMBEDDED WITH THE MORE WESTERLY FLOW ALOFT. AT ANY RATE...SHOULD CONTINUE TO SEE SCATTERED AFTERNOON AND EVENING SHOWERS AND STORMS ACROSS THE AREA...WITH SLIGHTLY BETTER COVERAGE ACROSS THE FAR SE PLAINS AS A DEVELOPING LEE TROUGH IS A FOCUS FOR STORMS TUESDAY AFTERNOON. STORMS...ESPECIALLY ON MONDAY...WILL BE SLOW MOVING WHICH WILL ALLOW FOR LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING...ESPECIALLY OVER AND NEAR ANY BURN SCAR. TEMPERATURES LOOK TO BE AT OR SLIGHTLY COOLER THAN SEASONAL AVERAGES. WEDNESDAY-THURSDAY...LATEST MODELS INDICATING DRIER WESTERLY FLOW ALOFT ACROSS THE REGION AS SHORT WAVE ENERGY MOVES THROUGH THE ROCKIES AND INTO THE UPPER MIDWEST. THERE LOOKS TO BE ENOUGH MOISTURE IN PLACE TO SUPPORT ISOLATED TO SCATTERED DIURNAL STORMS...WITH THE BEST COVERAGE ACROSS THE HIGHER TERRAIN. PASSING WAVE SENDS A WEAK BACK DOOR COLD FRONT ACROSS EASTERN COLORADO WEDNESDAY...THOUGH DOES NOT LOOK TO HAVE MUCH AFFECT ON TEMPERATURES. FRIDAY-SATURDAY...UPPER RIDGING BUILDS BACK ACROSS THE STATE WITH MONSOONAL PLUME SLOWLY INCREASING ACROSS THE AREA. THIS...ALONG WITH ANOTHER POSSIBLE WEAK COLD FRONT SLIDING ACROSS THE EASTERN PLAINS...COULD LEAD TO INCREASING COVERAGE OF STORMS INTO EARLY NEXT WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1112 AM MDT SUN AUG 3 2014 VFR CONDITIONS AT KCOS AND KPUB THROUGH THE NEXT 24 HOURS. A FEW THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING BUT SHOULD REMAIN TIED TO THE TERRAIN AND NOT IMPACT THE TERMINALS. KALS...A FEW LOW CLOUDS AROUND 3 KFT WILL DISSIPATE THROUGH 20Z. OTHERWISE VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. THUNDERSTORMS ARE POSSIBLE OVER THE MOUNTAINS BUT SHOULD REMAIN TIED TO THE TERRAIN AND NOT IMPACT THE TERMINAL THROUGH THIS EVENING. A DISTURBANCE MOVING NORTH OUT OF ARIZONA WILL LIKELY PRODUCE ANOTHER ROUND OF SHOWER OR THUNDERSTORMS ACTIVITY LATE TONIGHT INTO MONDAY MORNING OVER THE SAN JUAN RANGE...AND MAY MOVE INTO THE SAN LUIS VALLEY MONDAY MORNING. MOZLEY && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28 LONG TERM...MW AVIATION...MOZLEY
Hazardous weather outlook, Aug 3, 11:17 AM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT SUN AUG 3 2014 COZ058>089-093>099-041730- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1117 AM MDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS AND HIGH VALLEYS...BEGINNING BY EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO END BY LATE EVENING OVER THE EASTERN MOUNTAINS. ALONG THE CONTINENTAL DIVIDE...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE THE MAIN THUNDERSTORM THREATS...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL THIS AFTERNOON AND EVENING. IF LOCALLY HEAVY RAINFALL MOVES OVER AREA BURN SCARS...THERE MAY BE A FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA MONDAY AND TUESDAY...WITH THE BEST COVERAGE OF STORMS OVER AND NEAR THE HIGHER TERRAIN. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THUNDERSTORM THREATS...HOWEVER SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND SMALL HAIL. IF HEAVY RAIN OCCURS ON AREA BURN SCARS...FLASH FLOODING WILL BE A THREAT. SOME DRIER AIR WILL WORK INTO THE REGION WEDNESDAY...WITH MORE ISOLATED THUNDERSTORMS REMAINING IN THE FORECAST THROUGH THE END OF THE WORK WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS. 88/88
In the hours before
Special weather statement, Aug 3, 1:33 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 133 PM MDT SUN AUG 3 2014 COZ072-076-077-032000- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT CO- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO- 133 PM MDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL FREMONT COUNTY UNTIL 200 PM MDT... AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HOWARD...OR 54 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING SOUTH AT 5 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOWARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3854 10582 3856 10561 3838 10559 3837 10586 TIME...MOT...LOC 1933Z 005DEG 6KT 3850 10574 STARK
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:21 PM MDT | Special Weather Statement | PUB | Costilla | 54 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.